MAUDE Adverse Event Report: MICROVENTION, INC. MICROPLEX HYPERSOFT HELICALVTA; EMBOLIZATION COIL

MICROVENTION, INC. MICROPLEX HYPERSOFT HELICALVTA; EMBOLIZATION COIL
Model Number 100206HS-V
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.A lot history trending review was performed and there were no similar complaints for this lot number.The pusher, microcatheter, and hub were returned for analysis.The implant, introducer, and dispenser hoop were not returned.The pusher was returned partially inside the microcatheter and hub.The proximal end of the pusher had sustained damage in multiple locations in the form of breaks and bends.The transition section of the pusher was broken, but the lead wires were still intact.It could not be determined if the damage was the result of shipping or if it occurred during use.The distal end of the pusher was found to be in the microcatheter and to have the body coil stretched from the hub on the catheter through the valve to the pusher.The microcatheter was found to be in good condition and without damage.No collapsing of the liner or damage to the braid was noted.The location where the distal tip of the pusher resided in the microcatheter did not exhibit signs of damage.The distal heater coil assembly was intact.The body coil was stretched and twisted upon return.The monofilament was extracted to determine the profile of the break.The profile exhibited some crushing and a slight tail.The monofilament was rebounded.190" into the heater coil assembly.Based on the investigation findings and available information, the reported complaint is confirmed.The implant was not returned and was detached from the pusher.The pusher was found to be severely stretched.The damage to the pusher did not allow for track testing within a microcatheter.No indicators were identified on the microcatheter that would indicate it was the root cause.Though it cannot be confirmed, the profile on the mono is indicative of a unit that was under tensile duress that likely underwent forces that exceed its specification.The root cause cannot be identified but appears to be related the retraction method during repositioning.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during treatment of a left internal carotid artery aneurysm, the implant coil detached while being repositioned in the aneurysm.The detached implant was pushed into the aneurysm in its entirety using the delivery pusher of the device.There was no reported patient injury or intervention.

Brand Name
MICROPLEX HYPERSOFT HELICALVTA
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8801046
Report Number2032493-2019-00172
Device Sequence Number11472818
Product Code HCG
UDI-Device Identifier00816777020628
UDI-Public(01)00816777020628(11)190305(17)240229(10)1903055WH
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K050954
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/29/2024
Device Model Number100206HS-V
Device Lot Number1903055WH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2019
Initial Report FDA Received Date07/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR